Local Null Controllability of the N-Dimensional Navier–Stokes System with N − 1 Scalar Controls in an Arbitrary Control Domain

Abstract

In this paper we deal with the local null controllability of the N-dimensional Navier–Stokes system with internal controls having one vanishing component. The novelty of this work is that no condition is imposed on the control domain.

This is a preview of subscription content, access via your institution.

References

  1. 1

    Alekseev, V.M., Tikhomirov, V.M., Fomin, S.V. : Optimal Control. Translated from the Russian by V. M. Volosov, Contemporary Soviet Mathematics. Consultants Bureau, New York (1987)

  2. 2

    Coron J.-M., Guerrero S.: Null controllability of the N-dimensional Stokes system with N-1 scalar controls. J. Differ. Equ. 246, 2908–2921 (2009)

    MathSciNet  MATH  Article  Google Scholar 

  3. 3

    Fernández-Cara E., Guerrero S., Imanuvilov O.Yu., Puel J.-P.: Local exact controllability of the Navier–Stokes system. J. Math. Pures Appl. 83, 1501–1542 (2004)

    MathSciNet  MATH  Google Scholar 

  4. 4

    Fernández-Cara E., Guerrero S., Imanuvilov O.Yu., Puel J.-P.: Some controllability results for the N-dimensional Navier–Stokes system and Boussinesq systems with N-1 scalar controls. SIAM J. Control Optim. 45, 146–173 (2006)

    MathSciNet  MATH  Article  Google Scholar 

  5. 5

    Fursikov, A., Imanuvilov, O.Yu.: Controllability of Evolution Equations. Lecture Notes #34, Seoul National University, Korea (1996)

  6. 6

    Imanuvilov O.Yu.: Remarks on exact controllability for the Navier–Stokes equations. ESAIM Control Optim. Calc. Var. 6, 39–72 (2001)

    MathSciNet  MATH  Article  Google Scholar 

  7. 7

    Imanuvilov O.Yu., Puel J.-P., Yamamoto M.: Carleman estimates for parabolic equations with nonhomogeneous boundary conditions. Chin. Ann. Math. 30(4), 333–378 (2009)

    MathSciNet  MATH  Article  Google Scholar 

  8. 8

    Ladyzenskaya, O.A.: The mathematical theory of viscous incompressible flow, revised English edition, translated from the Russian by Richard A. Silverlman, Gordon and Breach Science Publishers, New York, London (1963)

  9. 9

    Temam R.: Navier–Stokes Equations, Theory ans Numerical Analysis, Stud. Math. Appl., vol. 2. North-Holland, Amsterdam (1977)

    Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to N. Carreño.

Additional information

Communicated by O. Pironneau

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Carreño, N., Guerrero, S. Local Null Controllability of the N-Dimensional Navier–Stokes System with N − 1 Scalar Controls in an Arbitrary Control Domain. J. Math. Fluid Mech. 15, 139–153 (2013). https://doi.org/10.1007/s00021-012-0093-2

Download citation

Mathematics Subject Classification

  • 35Q30
  • 93C10
  • 93B05

Keywords

  • Navier–Stokes system
  • null controllability
  • Carleman inequalities